On the local structure of optimal measures in the multi-marginal optimal transportation problem

Article

Abstract

We consider an optimal transportation problem with more than two marginals. We use a family of semi-Riemannian metrics derived from the mixed, second order partial derivatives of the cost function to provide upper bounds for the dimension of the support of the solution.

Mathematics Subject Classification (2000)

49N99 58E17 91B25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agueh, M., Carlier, G.: Barycenters in the Wasserstein space. SIAM J. Math. Anal. (to appear)Google Scholar
  2. 2.
    Brenier Y.: Decomposition polaire et rearrangement monotone des champs de vecteurs. C.R. Acad. Sci. Paris I Math. 305, 805–808 (1987)MATHMathSciNetGoogle Scholar
  3. 3.
    Caffarelli, L.: Allocation maps with general cost funtions. In: Marcellini, P., Talenti, G., Vesintini, E. (eds.) Partial Differential Equations and Applications. Lecture Notes in Pure and Applied Mathematics, vol. 177, pp. 29–35. Dekker, New York (1996)Google Scholar
  4. 4.
    Carlier G.: On a class of multidimensional optimal transportation problems. J. Convex Anal. 10(2), 517–529 (2003)MATHMathSciNetGoogle Scholar
  5. 5.
    Carlier G., Ekeland I.: Matching for teams. Econ. Theory 42(2), 397–418 (2010)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Carlier G., Nazaret B.: Optimal transportation for the determinant. ESAIM Control Optim. Calc. Var. 14(4), 678–698 (2008)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Chiappori P.-A., McCann R., Nesheim L.: Hedonic price equilibria, stable matching and optimal transport; equivalence, topology and uniqueness. Econ. Theory 42(2), 317–354 (2010)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Gangbo, W.: Habilitation Thesis, Universite de Metz (1995)Google Scholar
  9. 9.
    Gangbo W., McCann R.: The geometry of optimal transportation. Acta Math. 177, 113–161 (1996)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Gangbo W., Świȩch A.: Optimal maps for the multidimensional Monge-Kantorovich problem. Commun. Pure Appl. Math. 51(1), 23–45 (1998)CrossRefGoogle Scholar
  11. 11.
    Heinich H.: Probleme de Monge pour n probabilities. C.R. Math. Acad. Sci. Paris 334(9), 793–795 (2002)MATHMathSciNetGoogle Scholar
  12. 12.
    Kantorovich L.: On the translocation of masses. C.R. (Dokl.) Acad. Sci. URSS (N.S.) 37, 199–201 (1942)Google Scholar
  13. 13.
    Kellerer H.G.: Duality theorems for marginal problems. Z. Wahrsch. Verw. Gebiete 67, 399–432 (1984)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Kim Y.-H., McCann R.: Continuity, curvature, and the general covariance of optimal transportation. J. Eur. Math. Soc. 12, 1009–1040 (2010)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Knott M., Smith C.C.: On a generalization of cyclic monotonicity and distances among random vectors. Linear Algebra Appl. 199, 363–371 (1994)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Levin V.: Abstract cyclical monotonicity and Monge solutions for the general Monge-Kantorovich problem. Set-Valued Anal. 7(1), 7–32 (1999)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    McCann, R., Pass, B., Warren, M.: Rectifiability of optimal transportation plans. Preprint available at arXiv:1003.4556v1Google Scholar
  18. 18.
    Minty G.J.: Monotone (nonlinear) operators in Hilbert space. Duke Math. J. 29, 341–346 (1962)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Monge, G.: Memoire sur la theorie des deblais et de remblais. In: Histoire de l’Academie Royale des Sciences de Paris, avec les Memoires de Mathematique et de Physique pour la meme annee, pp. 666–704. (1781)Google Scholar
  20. 20.
    Olkin I., Rachev S.T.: Maximum submatrix traces for positive definite matrices. SIAM J. Matrix Anal. Appl. 14, 390–397 (1993)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Pass, B.: Uniqueness and Monge solutions in the multi-marginal optimal transportation problem. http://arxiv.org/abs/1007.0424
  22. 22.
    Pass, B.: PhD Thesis, University of Toronto (2011)Google Scholar
  23. 23.
    Rüschendorf L., Uckelmann L.: On optimal multivariate couplings. In: Benes, V., Stepan, I. (eds) Distributions with Given Marginals and Moment Problems (Prague, Czech Republic, 1996), pp. 261–274. Kluwer Academic publishers, Dordrecht (1997)CrossRefGoogle Scholar
  24. 24.
    Rüschendorf L., Uckelmann L.: On the n coupling problem. J. Multivar. Anal. 81, 242–258 (2002)CrossRefMATHGoogle Scholar
  25. 25.
    Smith C., Knott M.: On Hoeffding-Frechet bounds and cyclic monotone relations. J. Multivar. Anal. 40, 328–334 (1992)CrossRefMATHMathSciNetGoogle Scholar
  26. 26.
    Villani C.: Optimal transport: old and new, volume 338 of Grundlehren der mathematischen Wissenschaften. Springer, New York (2009)Google Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of TorontoTorontoCanada

Personalised recommendations